Login
Site Search
Trauma-List Subscription

Subscribe

Would you like to receive list emails batched into one daily digest?
No Yes
Modify Your Subscription

Modify

Home > List Archives

Muscle relaxant in the filed and helicopters

Krin135 at aol.com Krin135 at aol.com
Thu Apr 20 17:47:57 BST 2006


 
In a message dated 19-Apr-06 13:17:22 Central Daylight Time,  xg2k2 at yahoo.com 
writes:

I think  that the high potential for arrythmia, bradycardia, thoracic apnea, 
or even  straight up larynx spasms make me suspicious of administering muscle 
relaxants  (atleast in high doses) outside of a hospital.

-Mike F


 
I'm trying to figure out how a *true* muscle  relaxant (say succinylcholine 
or one of the curare drugs) could cause  significant laryngospasm...excepting 
the relatively rare cases of odd  sensitivity and malignant hyperthermia...
 
I can see the need for a *strong* BLS background  if you need to bag the 
patient because you found unsuspected anatomical problems  when you finally got 
the patient relaxed enough to (non) visualize the middle  airway...but an OPA 
and a decent fitting mask or an LMA should solve that  problem fairly easily...I 
would expect that the other problems  mentioned would tend to correct 
themselves once ventilation was  reestablished by any means.
 
ck
 
Charles S. Krin, DO  FAAFP



More information about the trauma-list mailing list